Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 11, 2010, 2:44 AM CST for Lamar County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2010, 2:44 AM CST (08:44 UTC)
- Expired
- Mar 11, 2010, 5:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 22 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS54 KBMX 110844
FFWBMX
ALC075-111145-
/O.NEW.KBMX.FF.W.0006.100311T0844Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
* UNTIL 545 AM CST
* AT 236 AM CST...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WITH A LINE OF
THUNDERSTORMS APPROACHING FROM THE WEST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
BEAVERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
3402 8795 3353 8794 3354 8827
$$
12/SIRMON2 follow-up statements
164
WGUS74 KBMX 110933
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CST THU MAR 11 2010
ALC075-111145-
/O.CON.KBMX.FF.W.0006.000000T0000Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
333 AM CST THU MAR 11 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR LAMAR
COUNTY...
AT 330 AM CST...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH
ADDITIONAL THUNDERSTORMS APPROACHING FROM THE WEST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIGENT...
DETROIT...CREWS AND BEAVERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
3402 8795 3353 8794 3354 8827
$$
12/SIRMON059
WGUS74 KBMX 111026
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 AM CST THU MAR 11 2010
ALC075-111145-
/O.CON.KBMX.FF.W.0006.000000T0000Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
426 AM CST THU MAR 11 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR LAMAR
COUNTY...
AT 424 AM CST...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DETROIT...
CREWS AND BEAVERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
3402 8795 3353 8794 3354 8827
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:50 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 10, 11:50 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CST WED MAR 10 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... QUASI-STATIONARY FRONT WHICH EXTENDS FROM NEAR DOTHAN TO MERIDIAN HAS SHOW VERY LITTLE MOVEMENT SINCE SUNSET. IN FACT...EASTERLY SURFACE WINDS WITHIN THE WEDGE HAVE INCREASED...WHICH MEANS THE MOST UNSTABLE AIR MASS WILL PROBABLY STAY OVER SOUTHWEST ALABAMA OVERNIGHT. THE SEVERE THREAT LOOKS MINIMAL AT THIS TIME...AND TORNADO WATCH MAY BE CANCELED EARLY IF STORMS STAY DISORGANIZED. FLASH FLOOD THREAT WILL CONTINUE OVERNIGHT DUE TO STRONG SOUTHERLY FLOW ABOVE COOL WEDGE...WHICH WILL PROMOTE TRAINING OF CELLS. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. A VERY MESSY PATTERN ACROSS AREA WITH NUMEROUS SHOWERS AND TSTMS EXPECTED TO CONTINUE ACROSS CENTRAL ALABAMA THRU 12Z. THERE IS NO ORGANIZED LINE OR CONVECTIVE COMPLEX TO FOCUS ON...WHICH MAKES IT DIFFICULT TO PINPOINT TIMING. EASTERLY FLOW HAS KEPT AIR MASS STABILIZED ACROSS MUCH OF THE AREA...AND VSBYS HAVE BEEN MAINLY ABOVE 5 MILES. THE TREND WILL BE FOR OFF AND ON SHOWERS THRU 15Z...WITH ISOLATED STORMS. MVFR CIGS AT THE START OF THE PERIOD SHOULD LOWER OVERNIGHT WITH WIDESPREAD IFR CIGS BY 10Z. THE RAIN ACTIVITY WILL DECREASE AFTER 15Z AS DRIER MID LEVEL AIR WORKS INTO REGION. CIGS WILL RISE TO MVFR BY 18Z AND STAY MOSTLY CLOUDY THRU THE END OF THE PERIOD DUE TO ABUNDANT LOW LEVEL MOISTURE. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Mar 10, 11:58 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1158 PM CST WED MAR 10 2010 ALZ011>015-017>050-111400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1158 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WILL CONTINUE TO AFFECT ALL OF CENTRAL ALABAMA OVERNIGHT...WHICH COULD RESULT IN FLASH FLOODING. PLEASE REFER TO ONGOING FLASH FLOOD WATCH AND WARNING STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY OVERNIGHT.
In the hours before
Local storm report, Mar 10, 8:53 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD MONTEVALLO 33.11N 86.85W
03/10/2010 SHELBY AL PUBLIC
RIVER OUT OF BANK THROUGH OUT TOWN AND OVER PARKING LOT
IN CITY PARK.
&&Local storm report, Mar 10, 8:54 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM FLASH FLOOD PELHAM 33.30N 86.79W
03/10/2010 SHELBY AL LAW ENFORCEMENT
BISHOP CREEK WAS OUT OF ITS BANKS. THE WATER HAD REACHED
UP TO THE BOTTOM OF A FEW VEHICLES IN THE AREA.
0450 AM HEAVY RAIN HELENA 33.29N 86.85W
03/10/2010 E2.50 INCH SHELBY AL LAW ENFORCEMENT
HEAVY RAIN CAUSED MINOR FLOODING ACROSS HIGHWAY 261 NEAR
THE CONCRETE COMPANIES.
0450 AM HEAVY RAIN ALABASTER 33.25N 86.82W
03/10/2010 E2.50 INCH SHELBY AL LAW ENFORCEMENT
HEAVY RAIN CAUSED PONDING OF WATER ACROSS HIGHWAY 17 JUST
SOUTH OF COUNTY ROAD 44.
0710 AM HEAVY RAIN SHELBY 33.11N 86.58W
03/10/2010 E2.50 INCH SHELBY AL STORM CHASER
SPRING CREEK NEAR SHEBLY HAS RISEN OUT OF THE BANKS WITH
MINOR FLOODING ON THE ROADWAY.
0745 AM FLASH FLOOD 3 SE WILSONVILLE 33.21N 86.44W
03/10/2010 TALLADEGA AL LAW ENFORCEMENT
6 INCHES OF FLOWING WATER ACROSS PORTIONS OF MCGOWANS
FERRY ROAD.
0918 AM FLOOD COLUMBIANA 33.18N 86.60W
03/10/2010 SHELBY AL COUNTY OFFICIAL
PORTIONS OF COUNTY ROAD 77 NEAR COUNTY ROAD 28 ARE CLOSED
1225 PM FLOOD SYLACAUGA 33.18N 86.26W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
NUMEROUS FLOOD REPORTS ON AREA ROADWAYS IN AND AROUND
SYLACAUGA
0100 PM FLOOD SYLACAUGA 33.18N 86.26W
03/10/2010 TALLADEGA AL LAW ENFORCEMENT
CREEK OVERFLOWING ALONG CHILDERSBURG FAYETTEVILLE HWY AND
APPROACHING RESIDENCES
0100 PM FLOOD CHILDERSBURG 33.28N 86.35W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
NUMEROUS FLOOD REPORTS ON AREA ROADWAYS NEAR CHILDERSBURG
INCLUDING CENTER HILL ROAD AND KYMULGA ROAD
0100 PM FLOOD JASPER 33.85N 87.27W
03/10/2010 WALKER AL EMERGENCY MNGR
ONE FOOT OF STANDING WATER ALONG PORTIONS OF OLD HIGHWAY
78
0118 PM FLOOD WINTERBORO 33.32N 86.20W
03/10/2010 TALLADEGA AL FIRE DEPT/RESCUE
FLOODING ALONG LEDBETTER FLATS ROAD
0141 PM FLOOD SHELBY 33.11N 86.58W
03/10/2010 SHELBY AL DEPT OF HIGHWAYS
HWY 42 FLOODED AND CLOSED FROM CR37 TO CR 47. CR 47
FLOODED AND CLOSED BETWEEN CR 46 AND HWY 145.
0145 PM FLOOD FAYETTEVILLE 33.15N 86.41W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
FLOODING ALONG MCGOWENS FERRY ROAD CAUSING DAMAGE TO ROAD
SURFACE
0147 PM FLOOD TALLADEGA 33.43N 86.10W
03/10/2010 TALLADEGA AL LAW ENFORCEMENT
NUMEROUS FLOOD REPORTS ON AREA ROADWAYS IN AND AROUND THE
CITY OF TALLADEGA. SEVERAL ROADS IMPASSABLE.
0206 PM FLOOD TALLADEGA 33.43N 86.10W
03/10/2010 TALLADEGA AL LAW ENFORCEMENT
VEHICLE DISABLED DUE TO FLOODING ON GROGAN RD.
0209 PM FLOOD TALLADEGA 33.43N 86.10W
03/10/2010 TALLADEGA AL LAW ENFORCEMENT
20 FOOT WIDE AREA OF ROAD FLOODED AT TAYLORS MILL RD AND
WILLOWBROOK DR.
0225 PM HAIL CHELSEA 33.33N 86.64W
03/10/2010 E0.25 INCH SHELBY AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN CHELSEA.
0225 PM FLOOD HELENA 33.29N 86.85W
03/10/2010 SHELBY AL EMERGENCY MNGR
WOMAN RESCUED FROM DRAINAGE DITCH ALONG WOODVALE DRIVE
0228 PM FLOOD JASPER 33.85N 87.27W
03/10/2010 WALKER AL EMERGENCY MNGR
ONE FOOT OF WATER ON NUMEROUS AREA ROADWAYS IN AND AROUND
JASPER.
0230 PM FLOOD PELHAM 33.30N 86.79W
03/10/2010 SHELBY AL NWS EMPLOYEE
WATER...MUD...AND SMALL TREES WASHING OVER HIGHWAY 11
BETWEEN PELHAM AND CHLSEA.
0235 PM HAIL PLANTERSVILLE 32.66N 86.92W
03/10/2010 E0.25 INCH DALLAS AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN PLANTERSVILLE.
0236 PM FLOOD TALLADEGA 33.43N 86.10W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
ONE INCH OF WATER OVER GRIST MILL ROAD NEAR TALCUM PLANT.
0254 PM FLOOD ALABASTER 33.25N 86.82W
03/10/2010 SHELBY AL LAW ENFORCEMENT
PEOPLE TRAPPED IN VEHICLES ALONG HIGHWAY 31 NEAR
ALTERNATIVE SCHOOL
0258 PM FLOOD ALABASTER 33.25N 86.82W
03/10/2010 SHELBY AL LAW ENFORCEMENT
HIGHWAY 31 CLOSED NEAR SHELBY BAPTIST HOSPITAL DUE TO
FLOOD WATERS
0314 PM HAIL PRATTVILLE 32.46N 86.45W
03/10/2010 E0.50 INCH AUTAUGA AL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY PRATTVILLE PD.
0325 PM HAIL PRATTVILLE 32.46N 86.45W
03/10/2010 E0.50 INCH AUTAUGA AL TRAINED SPOTTER
DIME SIZE HAIL AND FLOODING AT WETUMPKA AND WASHINGTON
STREETS NEAR PRATTVILLE ELEMENTARY.
0325 PM HAIL PRATTVILLE 32.46N 86.45W
03/10/2010 E0.50 INCH AUTAUGA AL TRAINED SPOTTER
PEA SIZE HAIL AND FLOODING AT WASHINGTON AND WETUMPKA
STREETS NEAR PRATTVILLE ELEMENTARY.
0325 PM FLOOD MONTEVALLO 33.11N 86.85W
03/10/2010 SHELBY AL PUBLIC
RIVER OUT OF BANK THROUGH OUT TOWN AND OVER PARKING LOT
IN CITY PARK.
0340 PM FLOOD TALLADEGA 33.43N 86.10W
03/10/2010 TALLADEGA AL PUBLIC
NUMEROUS ROADS ALONG SCHOOL BUS ROUTES REPORTED FLOODED
AND IMPASSABLE.
0345 PM HAIL WETUMPKA 32.54N 86.20W
03/10/2010 E0.25 INCH ELMORE AL EMERGENCY MNGR
PEA SIZE HAIL ALONG HWY 231 IN WETUMPKA.
0350 PM FLOOD HELENA 33.29N 86.85W
03/10/2010 SHELBY AL LAW ENFORCEMENT
HELENA PD REPORTS NUMEROUS ROADS FLOODED AND CLOSED
THROUGHOUT HELENA.
0356 PM FLOOD LOCUST FORK 33.91N 86.62W
03/10/2010 BLOUNT AL LAW ENFORCEMENT
ONE FOOT OF WATER FLOWING OVER DEAVER WALKER RD
0358 PM HAIL WETUMPKA 32.54N 86.20W
03/10/2010 E1.00 INCH ELMORE AL PUBLIC
ONE INCH HAIL ALONG STAR RD
0358 PM HAIL HAYNEVILLE 32.18N 86.58W
03/10/2010 E0.75 INCH LOWNDES AL EMERGENCY MNGR
3/4 INCH HAIL REPORTED
0405 PM FUNNEL CLOUD 2 SW TALLADEGA 33.41N 86.12W
03/10/2010 TALLADEGA AL TRAINED SPOTTER
FUNNEL CLOUD SPOTTED ALONG HWY 275 AND RENFROE ROAD
0410 PM HAIL 3 E TALLASSEE 32.54N 85.84W
03/10/2010 E1.00 INCH TALLAPOOSA AL AMATEUR RADIO
ONE INCH HAIL REPORTED IN THE COMMUNITY OF FRIENDSHIP
0451 PM FLOOD 8 NE TALLADEGA 33.51N 86.00W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
JENNIFER ROAD NEAR SALT CREEK CLOSED.
0452 PM FLOOD 2 SW TALLADEGA 33.41N 86.12W
03/10/2010 TALLADEGA AL FIRE DEPT/RESCUE
100 YARDS OF SWIFT MOVING WATER SEVERAL FEET DEEP
REPORTED BY RENFROE VFD ALONG HOWELL COVE ROAD AT MOXLEY
CROSSROADS
0507 PM HAIL BIRMINGHAM 33.53N 86.80W
03/10/2010 E0.25 INCH JEFFERSON AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN DOWNTOWN BIRMINGHAM.
0508 PM HAIL BIRMINGHAM 33.53N 86.80W
03/10/2010 E0.50 INCH JEFFERSON AL BROADCAST MEDIA
DIME AND PEA SIZE HAIL REPORTED ON UAB CAMPUS IN DOWNTOWN
BIRMINGHAM.
0515 PM HAIL BIRMINGHAM 33.53N 86.80W
03/10/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL REPORTED AT TRINITY MEDICAL CENTER ON
MONTCLAIR ROAD.
0516 PM FLOOD 8 NE TALLADEGA 33.51N 86.00W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODING IN THE MUNFORD AREA
APPROXIMATELY 8 MILES NORTHEAST OF TALLADEGA...INCLUDING
THE COMMUNITIES OF STEMLEY...RENFROE AND MOXLEY
CROSSROADS.
0550 PM FLOOD 8 NE TALLADEGA 33.51N 86.00W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
FLOODING JUST NORTH OF MUNFORD ON MCAFFEE RD AT RITCHIE
TOWN RD.
0550 PM FLOOD 5 N TALLADEGA 33.50N 86.10W
03/10/2010 TALLADEGA AL EMERGENCY MNGR
911 REPORTS BRIDGE WASHED OUT AT JACKSON TRACE RD AND
PINE HILL RD.
0605 PM HAIL CUSSETA 32.78N 85.31W
03/10/2010 E0.50 INCH CHAMBERS AL PUBLIC
PUBLIC REPORT OF DIME SIZE HAIL IN CUSSETA.
0630 PM HAIL 1 E WARD 32.36N 88.26W
03/10/2010 E0.75 INCH SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS PENNY SIZE HAIL 3/4 MILE EAST OF WARD ON
CR 9.
0650 PM HAIL 4 SE CUBA 32.40N 88.33W
03/10/2010 E1.00 INCH SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS QUARTER SIZE HAIL AT JCT HWY 17 AND CR
42.
&&Special weather statement, Mar 10, 9:16 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 916 PM CST WED MAR 10 2010 ALZ022-110345- PICKENS- 916 PM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 945 PM CST... AT 914 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ETHELSVILLE...OR 8 MILES NORTH OF PICKENSVILLE...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE GROVE. ETHELSVILLE. SHAW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Mar 10, 9:32 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 932 PM CST WED MAR 10 2010 ALZ012-022-110400- LAMAR-PICKENS- 932 PM CST WED MAR 10 2010 ...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 1000 PM CST... AT 928 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ETHELSVILLE...OR 11 MILES SOUTHWEST OF MILLPORT... MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FOREST. MELBORNE. MILLPORT. STAR. HIGHTOGY. VERNON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Local storm report, Mar 10, 9:42 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 3 E CUBA 32.44N 88.32W
03/10/2010 E5.07 INCH SUMTER AL FIRE DEPT/RESCUE
SUMTER VFD REPORTS 36 HOUR RAINFALL OF 5.07 INCHES IN THE
COMMUNITY OF INTERCOURSE.
&&Local storm report, Mar 10, 11:57 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD PELHAM 33.30N 86.79W
03/10/2010 SHELBY AL FIRE DEPT/RESCUE
SEVERAL PERSONS RESCUED FROM FLOODED TOWNHOMES.
&&
MROSEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:21 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Mar 10, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Sumter | 46 min |
| Mar 10, 6:54 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 51 min |
| Mar 10, 7:40 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 42 hr |
| Mar 10, 7:49 PM CST | Tornado Warning | BMX | Greene, Sumter | 9 min |
| Mar 10, 7:56 PM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 5 days |
| Mar 10, 7:57 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 41 min |
| Mar 10, 8:20 PM CST | Flash Flood Warning | BMX | Shelby | 3 hr |
| Mar 10, 8:34 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 48 hr |
| Mar 10, 8:38 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 36 hr |
| Mar 10, 8:38 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 6 days |
| Mar 10, 8:44 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Mar 11, 12:25 AM CST | Areal Flood Advisory | BMX | Pike | 2 hr |
| Mar 11, 1:45 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 8 hr |
| Mar 11, 5:06 AM CST | Areal Flood Advisory | BMX | Fayette, Greene, Hale, Marengo, Marion, Pickens and 4 more | 3 hr |
| Mar 11, 8:29 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 29 hr |
| Mar 11, 8:48 AM CST | River Flood Warning | BMX | Sumter | 5 days |
| Mar 11, 9:01 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Mar 11, 9:05 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 71 hr |
| Mar 11, 9:05 AM CST | River Flood Warning | BMX | Dallas | 3 days |
| Mar 11, 9:07 AM CST | River Flood Warning | BMX | Dallas, Perry | 35 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.